# SDR CA000811004

- Difficulty date: July 20, 2000
- Submitted: August 30, 2000
- Operation: General aviation
- Make and model: Cessna 182N
- Aircraft time: 2,907 hours
- Engine: Cont IO470D
- Propeller: Mcauly D2A34C58
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 649133
- Condition: Separated
- Location: Fwd - Nr 1 Row
- Part time: 3,746 hours
- Component: Crankshaft, Cont
- Stage of operation: CR
- How discovered: V
- Nature of condition: E, T, Y
- Precautionary procedure: B, A

## Discrepancy

(CAN) AIRCRAFT WAS IN A  CRUISE ATTITUDE, IN PREPARATION TO DISEMBARK SKYDIVERS, WHEN PILOT NOTICED AN ENGINE VIBRATION FOLLOWED BY A BANG, ENGINE CAME TO A SUDDEN STOP.   AIRCRAFT LANDED AT AIRPORT OF DEPARTURE WITHOUT FURTHER INCIDENT.  UPON INSPECTION, FOUND CRANKSHAFT HAD FAILED AND PUNCTURED THROUGH THE TOP OF THE CRANKCASE.  THIS AIRCRAFT ENGINE HAS BEEN MODIFIED PER STA NR SA95-55 AND SE95-9.
